MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during d-avf case, resistance was encountered during delivery of the subject guidewire within the microcatheter.When the subject guidewire was retracted, the distal tip of the subject guidewire was stretched and got fractured.The subject guidewire including the fractured portion was safely removed from the microcatheter.The hydrophilic coating was damaged.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
It was reported that during d-avf case, resistance was encountered during delivery of the subject guidewire within the microcatheter.When the subject guidewire was retracted, the distal tip of the subject guidewire was stretched and got fractured.The subject guidewire including the fractured portion was safely removed from the microcatheter.The hydrophilic coating was damaged.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Additional information received on 07 mar 2025 stated that the issue was noted when the device was outside the patient anatomy.
 
Additional Manufacturer Narrative
B5 summary updated.F10 / h6 medical device problem code - updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was noted to be severely kinked/bent.This is due to the condition that the device was returned in (wrapped around itself, therefore this will not be coded as a device defect).The guidewire was noted to be broken/fractured 210.5cm from the proximal end.The guidewire polytetrafluoroethylene ptfe coating was noted to be damaged approx.20cm form the proximal end.There were no anomalies noted to the hydrophilic coating.Functional inspection was not carried out due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire difficult to advance, guidewire distal tip stretched could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The reported guidewire distal tip broken/fractured during preparation was confirmed.The reported hydrophilic coating peeling was not confirmed.The device failed to meet specification when returned for analysis.It was reported that resistance was encountered during delivery of the subject guidewire within the microcatheter.When the guidewire was retracted, the distal tip of the guidewire was stretched and got fractured.The guidewire including the fractured portion was safely removed from the microcatheter and then replaced with a non-stryker device.No change of the microcatheter.Additional information provided by the customer indicated that the guidewire was shaped 40 degrees, the distal tip was found to be damaged, the hydrophilic coating showed damage, this defect was identified at the time of preparation, continuous flush was set up and maintained and the device was prepared for use as per the directions for use.The device was returned, and it was confirmed that the distal end of the guidewire had been fractured, there was also some damage noted to the proximal ptfe coating.Insufficient hydration of the guidewire and flush of ancillary devices can cause friction during insertion and advancement of the guidewire, due to binding of the hydrophilic coating when not adequately hydrated.It is probable that the guidewire experienced friction during advancement and was subsequently stretched and fractured due to the friction experienced.An assignable cause of procedural factors will be assigned to the reported guidewire difficult to advance, guidewire distal tip stretched, guidewire distal tip broken/fractured during preparation and to the analyzed guidewire distal tip broken/fractured during preparation, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.There were no anomalies noted to the hydrophilic coating, therefore an assignable cause of not confirmed will be assigned to the reported hydrophilic coating peeling.Based on the nature of the damage noted to the proximal ptfe coating, it is likely that this was caused due to interaction with the torque device either during the advancement attempt or during removal of the torque device after use.An assignable cause of handling damage will be assigned to the analyzed guidewire ptfe coating peeling.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21531881
Report Number3012931345-2025-00052
Device Sequence Number8050173
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)270722(10)0000696781
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000696781
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER (STRYKER).
Patient SexUnknown